AVANOS MEDICAL - IRVINE HOMEPUMP C-SERIES, 270 ML, 2 ML/HR (CONTAINS DEHP); NON-DEHP PUMP - LFR
Back to Search Results |
| Model Number |
C270020 |
| Medical Device Problem Code |
Excess Flow or Over-Infusion (1311)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 16-jan-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).
Event or Problem Description
Avanos medical received a single report that referenced three different incidents, which were associated with separate units, involving three different patients.This is the first of three reports.Refer to 2026095-2019-00015 for the second patient.Refer to 2026095-2019-00016 for the third patient.Fill volume: 201 ml, flow rate: 2 ml/hr, procedure: chemotherapy, cathplace: port-a-cath.It was reported that a respiratory therapist had a patient who experienced a fast flow associated with the use of an elastomeric pump.It was noted that the pump, which was a 2 ml/hour flow rate, was prepared for a 96 hour infusion.It infused faster than it should have.It completed in 48 to 72 hours per the patient, who was seen with the empty pump about 88 hours after the start.The patient stated that it completed infusion on wednesday, but he did not call the facility.The respiratory therapist noted that this was a very high dose of 5fu and was concerned about the fast flow rate.The mix was verified as correct and matched the product labeling.Additional information received on (b)(6) 2018 stated that the infusion was started on monday, (b)(6) 2018.The patient returned on friday for a disconnect and reported that his infusion finished on wednesday.There were no reported abnormal use conditions and the pump was noted to be carried in a waist pouch with the flow restrictor taped or attached to the skin.There was no reported patient injury.
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of (b)(6) 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc product is defective or caused serious injury.
Additional Manufacturer Narrative
The device history record for the reported lot number, 0203007611, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The device was evaluated.The results of the sample evaluation concluded a fast flow was not confirmed.A root cause could not be identified.All information reasonably known as of (b)(4) 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc product is defective or caused serious injury.